RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 1962, Volume 7, Issue 2, Pages 153–169 (Mi tvp4710)  

This article is cited in 2 scientific papers (total in 2 papers)

Consistent Families of Measures and Their Extensions

N. N. Vorob'ev

Leningrad

Abstract: Let $\Sigma$ be a family of Borel fields of subsets of a set $S$ and $\mu_{\mathfrak{S}}$ probabilistic measures on measurable spaces $\langle{\mathfrak{S},S}\rangle$, where $\mathfrak{S}\in\Sigma$. The family of measures $\mu_{\mathfrak{S}}$, $\mathfrak{S}\in\Sigma$, is denoted by $\mu_\Sigma$.
The measures $\mu_{\mathfrak{S}_1}$ and $\mu_{\mathfrak{S}_2}$ are said to be consistent if $\mu_{\mathfrak{S}_1}(A)=\mu_{\mathfrak{S}_2}(A)$ for any $A\in\mathfrak{S}_1\cap\mathfrak{S}_2$. If any pair of measures of the family $\mu_\Sigma $ is consistent, the family itself is referred to as consistent.
The consistent family $\mu_\Sigma$ is said to be extendable if there is a measure $\mu_{[\Sigma]}$ on the measurable space $\langle{[\Sigma ],S}\rangle$ consistent with each measure of $\mu_\Sigma$($[\Sigma]$ is the smallest Borel field containing all $\mathfrak{S}\in\Sigma$).
For the purposes of the theory of games the following special case of extendability is important. Let ${\mathfrak{K}}$ be a finite complete complex and $M$ the set of its vertices. Let a finite set $S_a$ correspond to each vertex a of ${\mathfrak{K}}$ and the set $S_A=\Pi _{\alpha\in A}S_\alpha$ to each subset $A\subset M$. Let
$$ \mathfrak{S}_K=\{{X_K:X_K=Y_K\times S_{M\setminus K}, Y_K\subset S_K}\},\quad K\in{\mathfrak{K}};$$
$\mu _K$ is a measure on $\langle{\mathfrak{S}_K ,S_M}\rangle$ and $\mu _{\mathfrak{K}}$ is the family of all such measures. The extendability of the family $\mu _{\mathfrak{K}}$ is closely related with the combinatorial properties of the complex ${\mathfrak{K}}$.
Any maximal face of the complex ${\mathfrak{K}}$ is said to be an extreme face if it has proper vertices (i.e. such vertices which do not belong to any other maximal face of ${\mathfrak{K}}$). If $T$ is an extreme face of ${\mathfrak{K}}$ the complex ${\mathfrak{K}}^*$ obtained by removing from ${\mathfrak{K}}$ all proper vertices of $T$ with their stars is said to be a normal subcomplex of ${\mathfrak{K}}$. A complex ${\mathfrak{K}} $ is said to be regular if there is a sequence
$${\mathfrak{K}}={\mathfrak{K}}_0\supset {\mathfrak{K}}_1\supset \cdots\supset{\mathfrak{K}}_n$$
of subcomplexes of ${\mathfrak{K}}$ where ${\mathfrak{K}}_i$ is a normal subcomplex of ${\mathfrak{K}}_{i-1},i=1,…,n$, and the last member vanishes.
The main results of the paper consists in the following statement.
Theorem. The regularity of the complex ${\mathfrak{K}}$ is a necessary and sufficient condition of extendability of any consistent family of $\mu_{\mathfrak{K}}$ of measures.

Full text: PDF file (1989 kB)

English version:
Theory of Probability and its Applications, 1962, 7:2, 147–163

Received: 17.12.1959

Citation: N. N. Vorob'ev, “Consistent Families of Measures and Their Extensions”, Teor. Veroyatnost. i Primenen., 7:2 (1962), 153–169; Theory Probab. Appl., 7:2 (1962), 147–163

Citation in format AMSBIB
\Bibitem{Vor62}
\by N.~N.~Vorob'ev
\paper Consistent Families of Measures and Their Extensions
\jour Teor. Veroyatnost. i Primenen.
\yr 1962
\vol 7
\issue 2
\pages 153--169
\mathnet{http://mi.mathnet.ru/tvp4710}
\transl
\jour Theory Probab. Appl.
\yr 1962
\vol 7
\issue 2
\pages 147--163
\crossref{https://doi.org/10.1137/1107014}


Linking options:
  • http://mi.mathnet.ru/eng/tvp4710
  • http://mi.mathnet.ru/eng/tvp/v7/i2/p153

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. Yu. Khrennikov, “EPR–Bohm experiment and Bell's inequality: Quantum physics meets probability theory”, Theoret. and Math. Phys., 157:1 (2008), 1448–1460  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    2. Shunlong Luo, Wei Sun, “Separability and entanglement in tripartite states”, Theoret. and Math. Phys., 160:3 (2009), 1316–1323  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:192
    Full text:113

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020